MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW RACK FOR MODULAR FOOT SET; TRAY, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW RACK FOR MODULAR FOOT SET; TRAY, SURGICAL INSTRUMENT
Catalog Number 690.354.60
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an open reduction and internal fixation (orif) of the ankle, while working, the scrub nurse noticed that there was an incorrect measurement of the screw lengths on the screw rack.The nurse decided to open all three of the sets containing this caddy and confirmed that all three were measuring incorrectly.Action taken was measured screw reverses on the measuring guide and confirmed with the paper ruler.The procedure was successful with no surgical delay.Patient outcome is unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity unknown).This complaint involves three (3) devices.This report is 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigational summary.The screw rack was received at the us cq.The rack is scratched and discolored.The etching for the measuring guide is offset from where it should start.The latch cover plate has a small, outward dent on its side.No other issues were identified with the returned portions of the device.18 mm screws were measured using the measuring guide on the face plate.The measurements taken via the guide did not match measurements taken by a caliper (ca818).Dimensional inspection: measuring guide increments: 10+/-0.13mm.Measuring guide start to 10mm: 10+/-0.13mm.Measured dimension(s): measuring guide increments: 10.03mm, conforming.Measuring guide start to 10mm: 11.17mm, nonconforming.Device(s) used: ca818.Document/specification was reviewed with no observations.A manufacturing record evaluation was not performed due to an unknown lot #.The complaint is confirmed for the screw rack.The rack is worn and slightly discolored.The etching for the measuring guide on the face plate is offset by approximately 1.17mm.As a result, screw measurements taken via the measurement guide are incorrect.There is no indication that a design issue contributed to the complaint.No definitive root cause could be determined.Based on the investigation findings, pie # (b)(4) was launched.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW RACK FOR MODULAR FOOT SET
Common Device Name
TRAY, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8520887
Report Number2939274-2019-57511
Device Sequence Number13933281
Product Code FSM
UDI-Device Identifier07611819758230
UDI-Public(01)07611819758230
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number690.354.60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/16/2019
06/19/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/12/2019
06/19/2019
Patient Sequence Number1